MAUDE Adverse Event Report: STRYKER SPINE-FRANCE OASYS PLUS DRILL ASSY 2.5; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-FRANCE OASYS PLUS DRILL ASSY 2.5; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 48565323
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No anomalies were noted during a visual inspection of the instrument.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
I was reported that; during surgery, a lateral mass screw hole at c6 was attempted to be created using an adjustable drill guide and drill.The screw hole became bigger than expected because the drill felt blunt and it was needed to apply force.The surgery was completed with a recovery shot.The recovery shot was approached from the same entry point towards the cortical bone of the c6 / 7 articular surface, and a screw was implanted.There was a reported 30 minute surgical delay.There are no reports of adverse health consequences to the patient.
 
Additional Manufacturer Narrative
Method: visual inspection, risk assessment.Result: the reported event could not be confirmed as the device was reported to be in correct order after visual inspection.There were no reported anomalies with the drill.No lot# was provided so a manufacturing record review could not be performed.The cause of the event could not be determined.
 
Event or Problem Description

Brand Name
OASYS PLUS DRILL ASSY 2.5
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key7277227
Report Number0009617544-2018-00042
Device Sequence Number16512954
Product Code LXH
UDI-Device Identifier07613327271874
UDI-Public(01)07613327271874
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number48565323
Device Catalogue Number48565323
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/19/2018
Supplement Date Received by Manufacturer03/29/2018
Initial Report FDA Received Date02/16/2018
Supplement Report FDA Received Date04/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age85 YR